MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline Industries, Inc.; SPINAL TRAY

MEDLINE INDUSTRIES LP Medline Industries, Inc.; SPINAL TRAY
Model Number DYNJRA1790
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2022, a "spinal needle was inserted at l3-l4, the stylet was removed and then the os was encountered.Attempted to withdraw the whitacre and introducer needle.At that point, the distal 1/3 of the whitacre needle was noted to be missing." the customer reported that the retained needle was confirmed with an x-ray.According to the customer a 'neurosurgeon' was consulted and the patient required 'surgical intervention' to remove the retained needle.The customer reported the 'c-section' was able to be completed by 'placing a second spinal attempt'.Sample is not available to be returned.No additional information is available at this time.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, a "spinal needle was inserted at l3-l4, the stylet was removed and then the os was encountered.Attempted to withdraw the whitacre and introducer needle.At that point, the distal 1/3 of the whitacre needle was noted to be missing." the customer reported that the retained needle was confirmed with an x-ray.

Brand Name
Medline Industries, Inc.
Common Device Name
SPINAL TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key16130600
Report Number1417592-2023-00020
Device Sequence Number16941005
Product Code OJH
UDI-Device Identifier10193489880441
UDI-Public10193489880441
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNJRA1790
Device Catalogue NumberDYNJRA1790
Device Lot Number22GLA001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown